Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Urinalysis done. Taking antibiotic. Have itchy and swollen clitoris with lump on it. Side effect?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
two days ago i went to the doctor as i thought i had a UTI, i have had one before and this felt similar (frequency,burning,itching). The doctor didn't really seem to think it was a UTI after doing urinalysis but prescribed me antibiotics anyway. I took the first one that morning and throughout the day i was quite itchy and uncomfortable, by the night my clitoris starting to be a bit swollen and painful to touch or lie in some positions when trying to go to sleep. The next day i took my antibiotics again and i seemed just as swollen, itchy and painful except it was day time and i couldn't just be still to relieve the discomfort. That night i realised that it was quite swollen and red and that there were a few lumps around which were hard and painful. This is the stage i am at on the third day of taking my antibiotics i havent taken them yet today incase these symptom are a side effect which i guess if the symptoms start to fade today im going to assume. also im pretty sure there are glands on the sides of the pubic mound, right? when i press there on both sides its sore like i have swollen glands.
Posted Sun, 14 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. R.A. Singh 4 hours later

Thanks for writing your query.

As new symptoms started after the antibiotic, it is worth to stop the medication. The current worsening of symptoms may be related to extension of allergy. Therefore you may need to stop the antibiotic.

I would suggest that you should get following investigations done:-
1. Urine Culture/Senstivity.
2. Complete Blood Count(CBC).
Your treating doctor will know about these tests and can help you with it.

Over the counter antiallergy drugs like benadryl can be tried. Keep the area clean and dry.
A new course of antibiotic can be started based on the aforementioned reports.

I hope this is helpful to you. If you have any further query, I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor